Pain meds/ and alcohol

Discussion in 'Fibromyalgia Main Forum' started by Granniluvsu, Jan 10, 2007.

  1. Granniluvsu

    Granniluvsu Well-Known Member

    Hi all,

    Just wondering if there is any pain medication that anyone can suggest that will not cause liver damage if I take it and then at the end of the day have a glass of wine or two with dinner?

    Right now I am supposed to be taking gen. Darvocet 2x a day. I know that might cause problems and I have just been taking 1/2 a tab in the morning which maybe helps a little bit. However, I am afraid to take it with the full dosage of 1 2x a day of gen. Darvocet.

    Any suggestions would be very much appreciated. I will be seeeing my rheumy next month again.

    Thanks alot !

    Blessings and warm hugs,

    Marilyn (Granni)
  2. caffey

    caffey New Member

    Do not mix alcohol with narcotics!!!! It intensifies the drowsiness of the narcotics.
    Cath
  3. wish_to_be_healthy

    wish_to_be_healthy New Member

    Marilyn,

    I don't know if Darvocet has Acetominephen/Tylenol in it, or asprin...

    Tylenol in large amounts is bad for your liver, 1 or 2 glasses of red wine isn't bad if your liver isn't compromised (with Hepatitis, or lots of meds...espeically Tylenol)

    My liver can take a glass of red wine...But I find when I was taking opiates, I didn't want to drink...even if I took them early in the day.

    The only thing I can say coming from having Hep C, is I have my liver pannels drawn ever so often...My Liver specialist gave me the green light on a glass of wine w/dinner...

    I would talk to your Doc about it...I know that some pain killers are made with Asprin instead...Of course, with asprin based drugs, and wine...that would thin out your blood also...not a bad thing for MY situation...but everyone is different...(may not be so good for someone else)

    It's nice to have a good glass of merlot with dinner...I would talk to your doc to see what s/he thinks.

    Cheers!

    Suz
  4. wish_to_be_healthy

    wish_to_be_healthy New Member

    Not to take them together...I'd speak to you doc.

    Suz
  5. Granniluvsu

    Granniluvsu Well-Known Member

    Hi all,

    I do not take them together (at the same time) and I also take only 1/2 of a pill early in the a.m. Darvocet has acetomeaphen which I know is not good for the liver.

    I will probably mention this to the doc when I see her. That is why I have been taking so few of the meds.

    Any more info or ideas would also be gratefully appreciated (-: !!

    Hugs,

    Marilyn (Granni)